MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3503250
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Codes Capsular Contracture (1761); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 49-year-old hispanic female patient who underwent an unknown breast surgery with a mentor smooth round high profile, 250cc saline breast prosthesis developed unexplained systemic symptoms postoperatively, including swelling, allergies, and mold.As a result, patient underwent bilateral removal without replacement on (b)(6) 2022.Upon removal, it was noted that the implants had mold.This report relates to the left prosthesis.At the time of this report, mentor is unable to independently verify the presence of microbial contamination, as the devices have not been returned for analysis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: generalized illnesses, mold appropriate term/e2402: generalized illnesses.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Devices' photo evaluation completed on november 01, 2022: upon visual evaluation of the image provided in the complaint, the product was inside a bag and a brown material is perceived in the implant.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.At present, there is no sufficient evidence to show an association between breast implants and generalized illness.(assessing the risks of breast implants and fda¿s vision for the national breast implant registry).As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.Manufacturer¿s reference number:.
 
Additional Manufacturer Narrative
Additional information received on november 17, 2022 indicated that the suspect devices serial numbers are as follow: right (b)(6).Left (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on january 24, 2023 indicated that patient reported that 2 weeks after explant i feel that most of my swelling went down.Patient also experienced capsular contracture bg 3-4 on left side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated devices' photo evaluation completed on february 15, 2023: upon visual evaluation of the image provided in the complaint, the product was inside a bag and a brown material is perceived in the implant.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The mentor microbiology department provided the sterility assurance records of the implanted device.The lot met all the sterilization parameters required to provide sterility assurance before release for distribution.At present, there is no sufficient evidence to show an association between breast implants and generalized illness.(assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturing date: dec/08/2009.(b)(4).

Brand Name
MENTOR SMOOTH ROUND HIGH PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15589033
Report Number1645337-2022-12105
Device Sequence Number2724347
Product Code FWM
UDI-Device Identifier00081317001607
UDI-Public00081317001607
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2013
Device Model Number3503250
Device Catalogue Number3503250
Device Lot Number5946848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/12/2022
11/10/2022
11/17/2022
01/24/2023
02/08/2023
02/15/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/04/2022
11/10/2022
11/21/2022
01/30/2023
02/09/2023
02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite